Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 6:21 PM EDT for Marion County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 14, 2001, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 142221 SVRJAX FLC083-142315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 621 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 715 PM EDT * AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTH OF SUMMERFIELD...OR ABOUT 7 MILES NORTH OF WILDWOOD...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT... SUMMERFIELD... LAKE WEIR AND WEIRSDALE... OCKLAWAHA... SILVER SPRINGS SHORES... MOSS BLUFF... LYNNE AND JUNIPER SPRINGS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 2896 8218 2884 8203 2916 8163 2934 8186 $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU JUN 14 2001 CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT MID TO UPPER LEVEL VORT SWINGING ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE GULF SEA BREEZE IS IN FULL SWING...WITH THE ATLANTIC SEA BREEZE ATTEMPTING TO MOVE AWAY FROM THE COAST IN FLAGLER AND ST JOHNS COUNTIES. EXPECT THE EAST COAST SEABREEZE TO ENHANCE STORMS IN THAT AREA LATER THIS AFTERNOON AND EARLY EVENING. HIGH PRESSURE WILL BUILD ACROSS THE AREA INTO THE WEEKEND. A WEAK COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA BY LATE WEEKEND AND EARLY NEXT WEEK...HOWEVER WITH THE SEABREEZE FRONTS BEING THE PRIMARY FOCUS FOR SHOWER ACTIVITY...WILL GO WITH CHANCE POPS FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FOR THIS PACKAGE. PRELIM AMG 72/92/72/92 3334 SSI 74/90/73/89 3334 JAX 73/93/74/91 3535 GNV 72/94/92/94 3434 33 .JAX... .FL...NONE. .GA...NONE. BLS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:06 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 39 min |
| Jun 14, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
| Jun 14, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 63 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 38 min |
| Jun 14, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 47 min |
| Jun 14, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 44 min |
| Jun 14, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 14, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 42 min |
| Jun 14, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.